Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 188, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 11, 2000, 10:59 PM CDT for Allen County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 2000, 10:59 PM CDT (03:59 UTC)
- Expired
- Sep 11, 2000, 11:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Allen County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 3268 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
100 WUUS53 KICT 120359 SVRICT KSC001-120445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1059 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN SOUTHEAST KANSAS * UNTIL 1145 PM CDT. * AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM GAS CITY TO 5 MILES WEST OF PETROLIA...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF IOLA TO 9 MILES NORTHWEST OF CHANUTE...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1145 PM CDT... LA HARPE... HUMBOLDT... MORAN... THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS... WINDS UP TO 60 MILES AN HOUR... STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR ALLEN COUNTY UNTIL 1145 PM CDT. LAT...LON 3799 9519 3780 9551 3774 9551 3774 9511 DARMOFAL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 9:12 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 11, 9:12 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 912 PM CDT MON SEP 11 2000 ...UPDATED... WX EVOLVED PRETTY MUCH AS XPCTD LATE THIS AFTN/EVE. STG CDFNT WAS ORIENTED JUST S OF THE KS TURNPIKE AT 02Z...AND WL CONT STEADY PROGRESS SWD ACRS SERN KS OVRNGT. AREAS OF SERN KS STILL NOT OUT OF THE TSRA/MRGNL SVR THREAT AS LO LVL FLO HAS BACKED THIS EVE...INCRSG CNVGNC ALG FNT. SVR THREAT SHOULD BE TEMPERED SOMEWHAT BY LOSS OF HTG HOWEVER WITH UPR SUPPORT ALSO MOVG AWAY FM THE AREA TWD MDNGT. WNDS STILL BRISK IN LO LVL CAA BHND FROPA THIS EVE WITH GREAT ANTICIPATION FOR A NICE DAY TUE. REALLY ONLY MINOR TWEAKS TO ZFP NEEDED WITH UPDATE. DARMOFAL .ICT...NONE.
In the hours before
Local storm report, Sep 11, 8:25 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
825 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM SAFFORDVILLE KS .75 INCH HAIL
09/11/00 CHASE REPORTED BY AGTAP OBSERVER
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:38 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 37 min |
| Sep 11, 10:16 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 44 min |
| Sep 11, 11:09 PM CDT | Severe Thunderstorm Warning | ICT | Neosho, Wilson | 66 min |
| Sep 12, 12:24 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.